The first thing you should probably do is get hold of recent thyroid lab results. Please include reference ranges when you post them as they vary lab to lab. It sounds like you really do need to be on meds.
You ODed on selenium?
this was done 3 weeks ago
TOTAL T3 105 81-178 ng/dL
TOTAL T4 8.44 4.5-12.5 ug/dL
TSH 2.520 0.4- 4 ulU/mL
T Uptake 26.8 22-35%
Yea i took a selenium pill and started getting bad palpitations was in the hospital for 3 days.
Your TT4 is just about midrange, which is where it should be. TT3 is at 25% of range, which although in range, is quite low of the 50+% target for T3. Of course, these are total T3 and total T4 tests, and free T3 and free T4 are much more useful.
Your TSH is on the high side. Most people prefer to be lower.
Do you have any other hypo symptoms? Hair loss is often one of the last symptoms to go. You have room in your labs to raise both FT4 and FT3 level.
i still have insomnia constipation some palpitations and some dizziness but my doc says those are from my anxiety symptoms. I used to feel cold and couldnt concentrate but i think those have subsided. The hair loss i think is the only problem with hypo i still have.
With those symptoms, I'd try starting meds again to see if it helps. A low dose of T4 might ramp up your conversion. Alternatively, you could try a little T3.
T3 meds arent avalible where im at. I wont go back on synthroid since it made me feel really sick, when i stopped it i started feeling alot better. Is there anything naturally that can help?
The only other alternative is desiccated porcine thyroid, which has both T3 and T4 in it. It's also hard to find in some places, so if you don't have T3, you probably don't have it either.
Were you actually on the brand name meds, Synthroid, or were you on a generic? What were your symptoms when you were on it?
There's not a lot you can do except take meds. As you probably know, since you tried selenium, it can help conversion of T4 to T3. However, you probably don't want to repeat that experience. Had you had selenium tested? Were you deficient?
You've had a bad experience with both Synthroid and selenium. Do you typically have a reaction to most meds?
i was on levothyroxine idk if thats gerneric or how its called. On levo i had lots of anger, depression, palpitations, headaches, problems concentrating, i felt really tired and sick, and hairloss and feeling cold all the time. I do good on most meds but some reason i had bad reactions with selennium and levo.
What were you actual ferritin and iron levels?
How much levo were you on?
IRON 102UG/DL RANGE 49- 181
i cant find my ferrtin levels atm but my doc said it was normal..
i was on 50mg on alternate days
Sorry, but just knowing that it was "normal" is not enough. The range is way too broad. Ferritin is considered a precursor to iron levels. An iron deficiency starts to show up there earlier. Can you find out your ferritin level. Recommended is 70 minimum. The reason I am being persistent is the following.
"Research has shown that a large proportion of women reporting hair loss had low ferritin levels, compared with the levels generally found in women without hair loss, and interestingly in men. The main reason for this difference is due to the loss of blood during menstruation, which is just enough to cause a gradual depletion of iron stores, particularly in women who eat little or no red meat.
Low iron intake has been known for some time to be a potential problem for millions of women, but it is only now that it is recognised that this factor can contribute to increased hair shedding, and that this condition is really quite common.
In fact, in a recent survey of 500 women, it was found that a staggering 33% reported hair loss. This was observed as an increase in the amount of hair shed or a reduction in the length grown, both of which contribute to a reduction in hair volume if the problem persists for any length of time.
So if you believe your hair has less volume than it did a few years ago you can at least console yourself with the fact that 1 in 3 women also consider themselves to be in the same position. If your diet has little or no red meat and/or you suffer heavy menstrual bleeding then this increases the likelihood that a dietary imbalance is causing the problem.
Correcting the imbalance can increase the length of hair growth
Research has shown that if the iron deficiency is corrected and the serum ferritin level is raised to a certain 'trigger point' then hair growth will start. In fact, what actually happens is that the growing stage of the follicles is lengthened so there are, at any one time, more hairs in the growing stage.
This means that hair volume will start to increase and any excessive shedding will reduce. But this takes several months because ferritin levels can only be raised gradually and once the 'trigger point' is reached and hair growth starts, it takes 2-3 months for the shedding to reduce and another 3-6 months for the new hair to reach a length that contributes to hair volume."
I'm sorry, I should also have asked how long you were on 50 mcg alternate days.
from december 2013- may 2014 before that i was on 25mcg everyday
It sounds like you were probably on a generic levo. Is Synthroid or Levoxyl (or another brand name) available in Trini? It's sometimes the fillers in the tablets that people are either allergic or sensitive to. Synthroid 50 mcg is white, so has no dye (but it does have other fillers). Sometimes just changing manufacturer makes a big difference. Another alternative, if available there, is Tirosint, which is a gelcap and has few fillers.
Brazil nuts are very high in selenium. In fact you can get RDA from just one or two. It might be worth trying them to see if they help your conversion and raise your FT3 a little.
there are no other brands that sell in trini only levo since in trini thyroid problems are not that common here. i tried ordering online but i need a prescription and well they dont look legit.
You often don't know what you're getting online. There are legitimate pharmacies, but they will require a prescription. Would your doctor write you a prescription?
for an abroad pharmacy he might not but how do you get the prescription to a pharmacy abroad?
I haven't ordered meds online for a long time, but last time I did, I faxed the script to them. I'm assuming you can now email it, or perhaps the doctor can even email or fax it directly to them. I'm sure you could find out if you contacted one of them.